MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER LIGASURE PRECISE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES

COVIDIEN MFG DC BOULDER LIGASURE PRECISE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Model Number LS1200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Emphysema (1832); Internal Organ Perforation (1987); Unintended Radiation Exposure (4565); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 12/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Title: subcutaneous cervicofacial emphysema following thyroid surgery source: images for surgeons 2584-2586.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the literature study, in a case that describes subcutaneous cervicofacial emphysema following thyroid surgery, 5 days post-operatively, the patient presented to a local hospital with sudden onset neck and face swelling after coughing.Computed tomography revealed extensive subcutaneous emphysema of the neck, face, upper thorax and mediastinum, with a possible site of tracheal perforation at the level of c7.The patient was prophylactically intubated for transport back to the metropolitan hospital.However, as the patient was never in any respiratory distress and the usual sequelae of the surgical emphysema is usually self-limiting, the patient was treated conservatively with intravenous antibiotics and extubated the next day.

Brand Name
LIGASURE PRECISE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer (Section G)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
Manufacturer Contact
tracy landers
5920 longbow drive
boulder, CO 80301
3035816943
MDR Report Key13894421
Report Number1717344-2022-00348
Device Sequence Number19260871
Product Code GEI
UDI-Device Identifier10884524001463
UDI-Public10884524001463
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K010010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLS1200
Device Catalogue NumberLS1200
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2022
Initial Report FDA Received Date03/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age29 YR
Patient SexMale